Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 40, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 28, 2012, 3:59 PM EDT for 8 counties in West Virginia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2012, 3:59 PM EDT (19:59 UTC)
- Expired
- Mar 28, 2012, 5:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Jackson County, WV, Kanawha County, WV, Mason County, WV, Putnam County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 55 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 461 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063
WUUS51 KRLX 281959
SVRRLX
WVC007-013-015-035-039-053-079-087-282100-
/O.NEW.KRLX.SV.W.0040.120328T1959Z-120328T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
359 PM EDT WED MAR 28 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BRAXTON COUNTY IN WEST VIRGINIA...
SOUTHEASTERN CALHOUN COUNTY IN WEST VIRGINIA...
NORTHERN CLAY COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLAY...
SOUTHERN JACKSON COUNTY IN WEST VIRGINIA...
NORTHEASTERN KANAWHA COUNTY IN WEST VIRGINIA...
EAST CENTRAL MASON COUNTY IN WEST VIRGINIA...
NORTHEASTERN PUTNAM COUNTY IN WEST VIRGINIA...
SOUTHERN ROANE COUNTY IN WEST VIRGINIA...
* UNTIL 500 PM EDT
* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES WEST OF KENNA...OR 13 MILES SOUTHWEST OF RIPLEY...AND MOVING
EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AMMA...WALLBACK AND BIG OTTER.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 119 AND 134 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 17
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
LAT...LON 3878 8190 3873 8099 3872 8098 3873 8096
3873 8088 3840 8100 3866 8196
TIME...MOT...LOC 1958Z 285DEG 43KT 3870 8183
$$2 follow-up statements
082
WWUS51 KRLX 282046
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
446 PM EDT WED MAR 28 2012
WVC035-053-079-282056-
/O.CAN.KRLX.SV.W.0040.000000T0000Z-120328T2100Z/
PUTNAM WV-MASON WV-JACKSON WV-
446 PM EDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JACKSON...EAST
CENTRAL MASON AND NORTHEASTERN PUTNAM COUNTIES IN WEST VIRGINIA IS
CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
119 AND 134 IN WEST VIRGINIA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3873 8099 3872 8098 3873 8096 3873 8088
3840 8100 3855 8155 3860 8154 3862 8152
3864 8154 3876 8151
TIME...MOT...LOC 2046Z 285DEG 43KT 3855 8112
$$
WVC007-013-015-039-087-282100-
/O.CON.KRLX.SV.W.0040.000000T0000Z-120328T2100Z/
KANAWHA WV-CLAY WV-CALHOUN WV-BRAXTON WV-ROANE WV-
446 PM EDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN ROANE...WEST CENTRAL BRAXTON...SOUTHEASTERN CALHOUN...
NORTHERN CLAY AND NORTHEASTERN KANAWHA COUNTIES...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WALLBACK...OR 7 MILES NORTHWEST OF CLAY...MOVING EAST AT
50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NICUT...BIG OTTER...NEBO...IVYDALE AND SERVIA
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
17 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3873 8099 3872 8098 3873 8096 3873 8088
3840 8100 3855 8155 3860 8154 3862 8152
3864 8154 3876 8151
TIME...MOT...LOC 2046Z 285DEG 43KT 3855 8112
$$828
WWUS51 KRLX 282057
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
457 PM EDT WED MAR 28 2012
WVC007-013-015-039-087-282107-
/O.EXP.KRLX.SV.W.0040.000000T0000Z-120328T2100Z/
KANAWHA WV-CLAY WV-CALHOUN WV-BRAXTON WV-ROANE WV-
457 PM EDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROANE...WEST CENTRAL
BRAXTON...SOUTHEASTERN CALHOUN...NORTHERN CLAY AND NORTHEASTERN
KANAWHA COUNTIES WILL EXPIRE AT 500 PM EDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
17 AND 47.
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3873 8099 3872 8098 3873 8096 3873 8088
3840 8100 3855 8155 3860 8154 3862 8152
3864 8154 3876 8151
TIME...MOT...LOC 2057Z 285DEG 43KT 3851 8096
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:49 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 28, 2:49 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 249 PM EDT WED MAR 28 2012 .SYNOPSIS... A COLD FRONT WILL BRING STORMS THIS AFTERNOON INTO THIS EVENING ACROSS THE AREA. SOME STORMS MAY BECOME STRONG TO POTENTIALLY SEVERE. COLD HIGH PRESSURE BUILDS IN THURSDAY NIGHT. ANOTHER COLD FRONT CROSSES FRIDAY EVENING...AGAIN PRECEDED BY STRONG STORMS. && .NEAR TERM /THROUGH THURSDAY/... THIS EVENING LARGE SCALE FORCING FOR ASCENT WILL GENERALLY DECREASE NORTH TO SOUTH BUT WILL CONTINUE ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. A SHORTWAVE MOVING THROUGH THE MEAN NORTHWEST FLOW ALOFT WILL PROGRESS TOWARDS THE AREA THIS EVENING...WITH THE 500MB AXIS ROUGHLY BISECTING THE FORECAST AREA NORTH TO SOUTH BY 06Z. AT THE SURFACE THE APPROACHING COLD FRONT WHICH HAD SLOWED DOWN IN ITS FORWARD PROGRESSION SHOULD BEGIN TO PICK UP SOME FORWARD SPEED SOUTHWARD AS THE ATTENDANT SFC LOW NORTH OF THE AREA CONTINUES EASTWARD...AND SHOULD BE LOCATED ROUGHLY NEAR THE OHIO RIVER BY 00Z. BULK OF THE LOW-MID LEVEL MOISTURE HOWEVER WILL CONTINUE SOUTH OF THE SFC FRONT WITH BEST MOISTURE LOCATED OVER SOUTHERN COAL FIELDS THIS EVENING. EVEN HERE...SOME DISCREPANCIES EXIST WITH MOISTURE AVAILABILITY BUT WILL LEAN TOWARDS NEAR-TERM GUIDANCE WHICH CONTINUES A DECENT AMOUNT OF LOW LEVEL MOISTURE ACROSS THE SOUTH...WHEREAS LATEST NAM SOUNDINGS DEPICT ONLY SLIGHTLY MORE THAN A PINCH OF MOISTURE AROUND 800MB. REGARDING POPS...THIS APPEARS TO BE A GOOD CASE FOR USE OF PROBABILISTIC FIGURES AND WITH NEAR TERM PRECIP GUIDANCE CONTINUING TO DEPICT POPS ACROSS THE SOUTHERN COALFIELDS THIS EVENING WITH SREF ENSEMBLES IN SUPPORT...WILL GO AHEAD AND CONTINUE LIKELY POPS BETWEEN 00-03Z WHICH PREVIOUS FCST HAD A GOOD HANDLE ON. SVR THUNDERSTORMS WILL STILL BE POSSIBLE AT THE OUTSET OF THE FORECAST PERIOD THIS EVENING BUT STORM INTENSITY AND/OR RAIN RATES SHOULD BEGIN TO WANE FAIRLY QUICKLY WITH THE LOSS OF DAYTIME HEATING/INSTABILITY. AS THE SURFACE FRONT AND UPPER LEVEL TROUGH CONTINUE SOUTH AND EASTWARD AFTER 06Z ANY REMAINING PRECIP SHOULD RAPIDLY COME TO AN END WITH DISSIPATING CLOUDS ACROSS THE LOWLANDS. THE HIGH TERRAIN WILL CONTINUE TO SEE CLOUDS AS TRAPPED LOW LEVEL MOISTURE IS FORCED UP THE TERRAIN. RISING HEIGHTS WITH UPPER LEVEL RIDGING BUILDING IN FROM THE WEST WILL PROVIDE A GENERALLY PLEASANT DAY THURSDAY WITH TEMPS IN THE UPPER 50S/LOWER 60S IN MOST LOCATIONS...WITH 40S WITH CLOUDS HANGING ON IN THE HIGH TERRAIN. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... NW FLOW IN WAKE OF EXITING SYSTEM THU WILL BE INSUFFICIENT FOR PRECIPITATION GIVEN SHALLOW DEPTH OF MOISTURE AND LOW LEVEL TEMPERATURES MAINLY ABOVE FREEZING. EVEN SPRINKLES NOT WORTH A MENTION WITH STRONG THUNDERSTORMS ELSEWHERE IN THE FORECAST TWICE. FOR THE WIND ITSELF...DO HAVE 40-45 KT WIND GUSTS ON THE HIGHEST RIDGES THU MORNING. THE CLEAR...COLD NT SLATED FOR THU NT WILL BE RUSHED BY THE MAIN CONUNDRUM OF THIS FCST PACKAGE...WHICH IS THE FASTER TIMING OF THE NEXT SYSTEM INDICATED BY THE NAM...GFS AND UKMET. MODEL TIMING IS ACTUALLY SIMILAR AS THE UPPER LEVEL S/W TROF MOVE THROUGH THE L/W RIDGE POSN OVER THE PLAINS...BUT TIMING OF ANY DISTURBANCE THROUGH A RIDGE IS OFTEN PROBLEMATIC. THE 00Z ECMWF STICKS WITH THE SLOWER SOLN VIA BUCKLING THE S/W TROF AS IT DIGS IT INTO THE OHIO AND TN VALLEYS AND ALMOST CLOSING IT OFF AS IT GOES BY. THE MORE PROGRESSIVE MODELS KEEP IT AS AN OPEN WAVE AND ACTUALLY MINOR IT OUT AS IT MOVES IT INTO THE L/W TROF POSN ALONG THE E COAST. WENT WITH THE FASTER TIMING THOUGH WITH A HEDGE AT THE TAIL END. THANKS RNK MRX JKL ILN PBZ LWX FOR COORD ON THESE FCST CHANGES. HAVE PRECIPITATION NOW COMING IN MIDDAY AND AFTERNOON FRI AND MOVING THROUGH DURING AND JUST FOLLOWING PEAK HEATING LATE FRI AFTERNOON AND FRI EVENING. HAVE A SLOW EXODUS SAT GIVEN THE SLOWER 00Z ECMWF SOLN. STRONG TO SEVERE THUNDERSTORMS ALMOST RUN OF THE MILL FOR CONVECTIVE SEASON COLD FRONTS...THIS SYSTEM LOOKS SIMILAR TO THE NEAR TERM SYSTEM WITH AN AXIS OF DECENT CAPE....PW AND WIND SHEAR AHEAD OF THE COLD FRONT. VALUES ARE EVEN HIGHER OFF THE 06Z NAM12. AXIS DOES GET PINCHED OFF AS SYSTEM MOVES E INTO THE EVENING...SO GREATEST THREAT IS W PORTION OF AREA. WILL INTRODUCE SLIGHT RISK FOR SEVERE WEATHER PER SPC SWODY3...WHICH HIGHLIGHTS W PORTION OF CWA. BLENDED IN ADJMET ON TEMPERATURES EARLY ON AND THEN CONSALL OVER THE WEEKEND. NOT MUCH CHANGE THU...BUT FASTER TIMING SPELLS SLIGHTLY WARMER AND MORE LIMITED FREEZE POTENTIAL THU NT...WARMER FRI AND SLIGHTLY COOLER FRI NT AND SAT. TOOK LOWS DOWN A LITTLE SAT NT UNDER CLEAR SKY BUT...WITH NOT AS DRY NOR QUITE AS COLD AN AIR MASS...LOOKS LIKE WE MAY BE ABLE TO SKIP THE FREEZE / FROST THING THIS WEEKEND. WILL CONTINUE HWO / RWS MENTION FOR THU NT / EARLY FRI MORNING THOUGH BUT KICK THE CAN ON THE WATCH. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... STILL HAVE A DEGREE OF UNCERTAINTY TO THE EXTENDED...PER USUAL...RESULTING IN A BLEND COMING FROM HPC IN THE FORECAST GRIDS. DID ADJUST SOME OF THE SKIES DURING THE EXTENDED PERIOD TO BETTER MATCH UP WITH THE POPS IN THE FORECAST. OVERALL...LOOKING AT MORE SEASONAL TEMPERATURES...AND DESPITE A COUPLE OF SYSTEMS IN THE LONG TERM MODELS...OVERALL PRECIPITATION TO COME IN ON THE LOWER SIDE. DO HAVE A COUPLE OF NIGHTS TOWARDS THE END OF THE PERIOD WHERE WE MAY NEED TO BE CAREFUL OF FROST AND FREEZE GIVEN THE TRENDS IN THAT TIME PERIOD WITH A DEEP TROUGH LIFTING OUT AND THE SKY TRYING TO CLEAR...BUT AS OF NOW...NOTHING TO BE MENTIONED IN THE HWO OR RWS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AND EVENING UNDER GENERALLY BREEZY CONDITIONS. STRONG TO SEVERE THUNDERSTORMS HOWEVER WILL BE PROGRESSING NORTH TO SOUTH THIS AFTERNOON HOWEVER...WITH LARGE HAIL AND DAMAGING WINDS BEING A POSSIBILITY MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. MVFR AND IFR VIS WILL BE POSSIBLE WITH STRONGER STORMS. PRECIP SHOULD QUICKLY COME TO AN END BY 06Z THU WITH DISSIPATING CLOUDS ACROSS LOWLAND TERMINALS...WITH MVFR CIGS DEVELOPING AT EKN. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE...MEDIUM. ALTERNATE SCENARIOS: TIMING OF DIRECT STORM IMPACT ON TERMINALS AND SUBSEQUENT FLIGHT CONDITIONS MAY VARY. TIMING OF MVFR CIGS AT EKN MAY VARY ALSO. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M M M M M H H H H H H HTS CONSISTENCY M M M M M H H H H H H H BKW CONSISTENCY H H M M M M L L M M M H EKN CONSISTENCY M M M M M M M H H H H H PKB CONSISTENCY M M H H H H H H H H H H CKB CONSISTENCY M M M M M H H H H H H H AFTER 18Z THURSDAY... NO IFR CONDITIONS EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/50/TAX NEAR TERM...50/TAX SHORT TERM...TRM LONG TERM...DJM AVIATION...50/TAX
Hazardous weather outlook, Mar 28, 2:37 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 237 PM EDT WED MAR 28 2012 OHZ066-067-075-076-083>085-291845- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- 237 PM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR FRIDAY AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ008-013>019-024>029-033>040-046-047-291845- JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 237 PM EDT WED MAR 28 2012 ...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ003-004-WVZ009-010-291845- DICKENSON-BUCHANAN-WOOD-PLEASANTS- 237 PM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ020-030>032-291845- DODDRIDGE-LEWIS-HARRISON-TAYLOR- 237 PM EDT WED MAR 28 2012 ...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ011-291845- TYLER- 237 PM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-OHZ086-087-WVZ005>007-291845- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON- 237 PM EDT WED MAR 28 2012 ...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Mar 28, 3:37 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
337 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 PM FUNNEL CLOUD GREENUP 38.53N 82.95W
03/28/2012 GREENUP KY PUBLIC
&&
NNNNSpecial weather statement, Mar 28, 3:37 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 337 PM EDT WED MAR 28 2012 WVZ016>018-028-029-282030- BRAXTON WV-CALHOUN WV-GILMER WV-ROANE WV-WIRT WV- 337 PM EDT WED MAR 28 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CALHOUN...NORTH CENTRAL BRAXTON...NORTHERN ROANE...SOUTHEASTERN WIRT AND SOUTHERN GILMER COUNTIES... AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF SPENCER...MOVING EAST AT 45 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ANNAMORIAH AROUND 345 PM...MOUNT ZION AROUND 350 PM...NORMANTOWN AROUND 400 PM...CEDAR CREEK STATE PARK AROUND 405 PM...SAND FORK AROUND 410 PM AND STOUTS MILLS AROUND 415 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3894 8068 3872 8072 3881 8146 3899 8143
Local storm report, Mar 28, 3:44 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
344 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL WORTHINGTON 38.55N 82.74W
03/28/2012 U1.25 INCH GREENUP KY PUBLIC
&&
NNNNLocal storm report, Mar 28, 3:46 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
346 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL IRONTON 38.55N 82.66W
03/28/2012 U1.25 INCH LAWRENCE OH PUBLIC
&&
NNNNLocal storm report, Mar 28, 3:50 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
350 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 W WARNOCK 38.49N 83.01W
03/28/2012 M0.75 INCH GREENUP KY CO-OP OBSERVER
HAIL COVERING GROUND
&&
EVENT NUMBER RLX1200220
LZLocal storm report, Mar 28, 3:59 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
359 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL RUSSELL 38.53N 82.72W
03/28/2012 U1.00 INCH GREENUP KY PUBLIC
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:09 PM EDT | Special Weather Statement | RLX | Wood | 36 min |
| Mar 28, 1:51 PM EDT | Special Weather Statement | RLX | Gilmer | 24 min |
| Mar 28, 2:09 PM EDT | Severe Thunderstorm Warning | RLX | Gilmer, Lewis | 36 min |
| Mar 28, 2:34 PM EDT | Severe Thunderstorm Warning | RLX | Randolph, Upshur | 41 min |
| Mar 28, 3:06 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 39 min |
| Mar 28, 3:37 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer | 53 min |
| Mar 28, 3:50 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 55 min |
| Mar 28, 3:52 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Gilmer, Lewis, Randolph, Upshur | 53 min |
| Mar 28, 3:55 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Mason, Putnam | 65 min |
| Mar 28, 4:25 PM EDT | Special Weather Statement | RLX | Braxton, Webster | 50 min |
| Mar 28, 4:40 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 37 min |
| Mar 28, 4:45 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Pocahontas, Randolph, Webster | 29 min |
| Mar 28, 6:02 PM EDT | Special Weather Statement | RLX | Randolph | 28 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.